MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CANDIDA AGAR

BIOMERIEUX S.A. CHROMID® CANDIDA AGAR
Catalog Number 43631
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported low growth for a patient sample from a vaginal swab, on chromid® candida (can2) (reference (b)(4), lot 1007436560).The sample was positive on microscopic examination for yeast cells, but only a few colonies grew on can2 plates after 48 hours incubation.The customer also swabbed the sample on pvx and anc agar; both agar types were positive for colony growth.The customer reported a delay greater than twenty-four (24) hours between the time when the initial results should have been reported.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in france reported low growth for a patient sample from a vaginal swab, on chromid® candida (can2) (reference 43631, lot 1007436560).The sample was positive on microscopic examination for yeast cells, but only a few colonies grew on can2 plates after 48 hours incubation.In response to the customer, complaint biomérieux conducted an internal investigation.The investigation included a review of the can2 lot 1007436560 production records, and testing of biomerieux retains of lot 1007436560 as well as testing of customer returned agar plates.Review of production records: review of manufacturing records showed no non-conformances or deviations in association with lot 1007436560.A review to quality control records showed all technical laboratory and quality control tests obtained in-specification results.Analysis of biomerieux retained agar lot 1007436560: the impacted patient strain was not available for investigation.The retained lot 1007436560 was tested for growth using two strains of candida albicans, candida albicans atcc® 2091 and candida albicans atcc ®10231.Growth with characteristic colonies after forty eight (48) hours of incubation was observed for both candida albicans atcc® strains.The customer issue was not reproduced on the retained samples for lot number 1007436560.Analysis of customer returned lot 1007436560: the customer provided two can 2 agar plates from lot 1007436560 for investigation.These plates were tested with candida albicans atcc® 2091 and candida albicans atcc ®10231.Growth with characteristic colonies after forty eight (48) hours of incubation was observed for both candida albicans atcc® strains.Conclusion: the issue customer issue was not reproduced, chromid® candida (ref.43631, lot 1007436560) is performing as intended.

Brand Name
CHROMID® CANDIDA AGAR
Common Device Name
CHROMID® CANDIDA AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne, 69290
FR  69290
MDR Report Key8952299
Report Number9615755-2019-00006
Device Sequence Number16807759
Product Code JSJ
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Catalogue Number43631
Device Lot Number1007436560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1